Ask an expert
Question

08 Mar 2004

Colon Problems
Hi,
I have been having colon problems for a while now, and currently am on medication (colofac). Having a colon (irritable colon), problem, would this effect weight loss at all. My tummy is very swollen and bloted and I have been unable to lose weight for a couple of months now.
regards
Answer 379 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Cat
Your Irritable Bowel Syndrome (IBS) should not really interfere with weight loss if you are on an energy-restricted diet. The bloating can make you look 'bigger' but you should still be losing kgs. The medication also does not list weight gain as a side-effect, so none of these factors should prevent weight loss. I can only suggest that you ask your dr if there are any other underlying problems such as an underactive thyroid gland or insulin resistance which could be hampering your weight loss. Exercise is always beneficial - not only to promote weight loss, but also to help you to relax (stress is one of the most important factors in IBS), so do try and participate in some form of regular activity (swimming, brisk walking, cycling, or gym).
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.